MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-030
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Embolism/Embolus (4438); Coronary obstruction/occlusion (4871)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025, a 10mm and a 30mm amplatzer atrial septal occluder (aso) were chosen for implantation into a complex and fenestrated septum anatomy.A 34mm amplatzer sizing balloon was used.A 7f amplatzer treviso delivery sheath was utilizing with the 10mm aso and a 12f amplatzer trevisio delivery sheath was used with the 30mm aso.Both occluders passed the tension test and were deployed.The following morning, the patient was experiencing arrhythmia episodes when lying on side.Transesophageal echocardiogram (tee) was performed which revealed the 30mm occluder has embolized into the left ventricle.The 10mm occluder was still in place.Later that afternoon, surgical intervention was performed.Both occluders were removed and the septum was surgically corrected.There was no issue with the 10mm aso.The patient was reported to be hospitalized and recovering.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization into the left ventricle causing a partial obstruction of blood flow, one day after the device implant was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There were no complaints associated with any other devices from the lot.It is possible that patient's challenging anatomy could have contributed to this event.However, this cannot be confirmed.The reported hospitalization, and unexpected surgical intervention were a result of case-specific circumstances as a device was surgically removed.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Codes added: h6 health effect - clinical code: 4871 coronary obstruction/occlusion.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received.Transesophageal echocardiogram (tee) was performed which revealed the 30mm occluder has embolized into the left ventricle causing a partial obstruction of blood flow.The 10mm occluder was still in place.Later that afternoon, surgical intervention was performed.Both occluders were removed and the septum was surgically corrected.There was no issue with the 10mm aso.The patient was reported to be hospitalized and recovering.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22044585
Report Number2135147-2025-02621
Device Sequence Number21052880
Product Code MLV
UDI-Device Identifier00811806010229
UDI-Public(01)00811806010229(17)290131(10)10192852
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-030
Device Catalogue Number9-ASD-030
Device Lot Number10192852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM AMPLATZER SEPTAL OCCLUDER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale